Please use this identifier to cite or link to this item: http://hdl.handle.net/10316/43808
Title: Generalized solutions for inextensible string equations
Authors: Şengül, Yasemin 
Vorotnikov, Dmitry 
Issue Date: 2017
Publisher: Elsevier
Project: info:eu-repo/grantAgreement/FCT/5876/147205/PT 
Serial title, monograph or event: Journal of Differential Equations
Volume: 262
Issue: 6
Abstract: We study the system of equations of motion for inextensible strings. This system can be recast into a discontinuous system of conservation laws as well as into the total variation wave equation. We prove existence of generalized Young measure solutions with non-negative tension after transforming the problem into a system of conservation laws and approximating it with a regularized system for which we obtain uniform estimates of the energy and the tension. We also discuss sufficient conditions for non-negativity of the tension for strong solutions.
URI: http://hdl.handle.net/10316/43808
Other Identifiers: 10.1016/j.jde.2016.11.040
DOI: 10.1016/j.jde.2016.11.040
Rights: embargoedAccess
Appears in Collections:I&D CMUC - Artigos em Revistas Internacionais

Files in This Item:
File Description SizeFormat
revisionjde.pdf373.99 kBAdobe PDFView/Open
Show full item record

SCOPUSTM   
Citations

3
checked on May 29, 2020

WEB OF SCIENCETM
Citations

3
checked on May 29, 2020

Page view(s) 20

650
checked on May 28, 2020

Download(s)

63
checked on May 28, 2020

Google ScholarTM

Check

Altmetric

Altmetric


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.